Why do antidepressants make me feel worse?

14 Answers
Last Updated: 11/21/2017 at 12:09pm
1 Tip to Feel Better
United States
Moderated by

Victoria Cook, LCSW

Clinical Social Work/Therapist

I work to meet all clients where they are - working first to understand their needs and employing the tools needed to help them become their best, most empowered selves.

Top Rated Answers
Anonymous
November 21st, 2017 12:09pm
Why do anti-depressant pills make me feel worse than better
Anonymous
March 12th, 2015 6:43pm
Because you need a person to be better, not a pill. We need real love from another one that wants to be with us.
Espirit203
October 3rd, 2016 10:45am
They are helping your bodies hormones to work so your hormones may feel strange for a short period. You may also feel uncomfortable about using medication for a mental illness.
Sadie
January 21st, 2015 7:06pm
That's a really common side effect in the beginning. They give you more energy, but if you're still depressed that energy goes into being more depressed. A few times, I had to be in the hospital for a few days while waiting for them to kick in. Give it a few weeks (if you can) and be sure you're working with a counselor in that time who can monitor you. If you're not seeing results, you may think about trying something new.
Dan21
June 14th, 2015 9:43pm
I experienced this, antidepressants don't just limit depression, they limit the other end of the scale as well so you don't feel as low but you also don't quite get as high. But for me I just didn't like the feeling that my emotions were being artificially controlled.
bluelotus99
April 11th, 2016 10:02am
in some conditions, like bipolar, antidepressants are not a good solution. they might ignite the hyper effect or increase mania. every condition has a different treatment so you should communicate clearly with your doctor, telling them precisely how you feel.
SnowInOctober
May 3rd, 2016 6:26am
I believe that it's acknowledging the fact that you're taking antidepressants makes you feel worse.
swornout
May 5th, 2015 2:25am
It's a side affect, even says so on commercials and bottles. I don't know the specifics, though. Sorry, dear.
freefromworries
October 31st, 2016 7:38pm
Sometimes you need to try a few different dosages and medications to find the one that is right for you! Antidepressants are really tough and you need to figure out exactly what will benefit you the most. It's very important to keep a careful eye on how you're feeling and make sure you tell your doctor everything so you can make sure you start feeling better!
Batman94
July 6th, 2015 10:05pm
If you have just started on the anti depressant then you may just be experiencing side effects. They often get a bit better with time.
Anonymous
December 29th, 2015 10:39pm
I'm not sure this has ever happened to me, but medically speaking, it takes a while for them to kick in, for your brain to get used to them, for the chemicals to come to an equilibrium.
Anonymous
December 29th, 2015 6:49am
they're different kinds for different people. Maybe the medicine your taking right now isn't for you
Robin13
September 27th, 2016 10:17pm
One of the effects of antidepressants is that they might make you feel worse before better. However if this persists for more than a month, and it's not getting any better then you should talk to a doctor.
nightFlower81
May 20th, 2015 9:31pm
First thing to know is that not all antidepressants are the same. It may be that you need a different medication or a different dose. It could just be a matter of side effects. If you feel that your antidepressants are making you feel worse it is absolutely important that you talk to your prescribing physician to find what will best work for you.